Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes clear sticky anal discharge after taking herbal laxative for constipation?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi, may I know why I have anus discharge of clear sticky substance which is not smelly. I am constipated for so a long time. One night I took herbal laxative and the next day, form 11am to 3pm I experience non-stop very severe pain on the lower abdomen then after long hours of pain soft stool came out and pain was relieved. After two days, I felt a little pain in lower abdomen again then gas withdrawal followed then this clear sticky fluid came out. May I ask what this is all about?? Thank you.
Posted Sat, 21 Dec 2013 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 39 minutes later
Brief Answer: Get Colonoscopy done after constipation relieved Detailed Answer: Hi Mrs. XXXXXXX Thanks for your query. Firstly, in order to PINPOINT the exact cause of your problems; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, I request you to kindly provide additional information as follows :- # Since when have you been suffering from constipation? # Have you ever passed blood in the stools? # Are you passing through mental stress/anxiety or depression? Nevertheless- pending receipt of additional information as requested- chronic constipation with passage of clear sticky substance at your age- the possible causes are :- * Irritable Bowel Syndrome (Constipation type)- a condition in which the symptoms are similar to those of yours. The symptoms are usually aggravated by mental stress. * Chronic amebic infection * Obstruction in the Colon due to either impacted stools or a growth. Pending additional information, I will therefore recommend the following course of action :- (a) The first priority should be to clear the bowels with a short course (3-5 days)of strong laxative, such as Liquid Paraffin or Lactulose. Once the bowel movements become normal, switch over to stool bulk-forming agent, such as Psyllium husk. (b) A 5-day course of anti-amebic drug, such as, Metronidazole Once the bowels are clear, Colonoscopy of the Colon is STRONGLY RECOMMENDED for direct visualization of the inside of the colon for evidence of a growth (if any), diverticulosis or colonic lining pathology. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order Colonoscopy, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. I will be looking to additional information as requested. Fond regards and have a nice day,
Above answer was peer-reviewed by
Follow-up: What causes clear sticky anal discharge after taking herbal laxative for constipation? 1 hour later
Dear Dr. XXXXXXX Karanwal, I've been constipated for so many years but once in a while, normal bowel movement returns. I never passed blood on my stool. I have my stool check-up 3x this year but all negative for blood. I never passed mental stress nor anxiety or depression. Is it possible that my condition now is work related? I'm an office worker doing documentation & in front of the computer the whole day, no exercise at all. I start sitting in front of the PC at 9AM up to 11PM everyday. I had minimal walk only for nearly 8 yrs. I underwent whole abdomen CT SCAN and no bad findings was known, just fecal retention only. I wonder why evry once a month I suffered severe pain in the lower abdomen for hours before I can withdraw stool. After that, I feel okay. My doctor prescription medicine are Pariet (sodium rabeprazole), ganaton and spamomen that I am taking now for one month as prescribed. Lactulose (Duphalac) also was prescribed to be taken as needed. Last September 2013 I had diarrhea & my stool was checked. The doctor said there's a little amoeba and prescribed METRONIDAZOLE medicine for 5 days. After the medication, I feel better but still I seldom move bowel if I will not take laxative. Any further comment on this issue ?? Thank you for your quick response.
Answered by Dr. Rakesh Karanwal 22 hours later
Brief Answer: Follow given recommendation + get Colonoscopy done Detailed Answer: Hi Mrs. XXXXXXX Sorry for the delay in reply : there was a server failure. Thanks for the invaluable additional input, which has helped me in short-listing the causes to two :- Irritable Bowel Syndrome (Constipation Predominant Subtype) (IBS) and a possible obstruction in the intestine due to a growth/ Polyp/ Diverticulosis. In general, we consider long-working hours as stress on the body; and, sedentary habits responsible for IBS. Episodic, severe lower abdominal pain is due to over-stressing of the colon to expel impacted stools. Hence, the recommended course of action REMAINS THE SAME, AS ALREADY MENTIONED IN THE LAST REPLY :- 1. RELIEVE CONSTIPATION INSTANTLY : Take Duphalac 30ml thrice daily till stools normalize and; thereafter, regular intake of Psyllium husk. 2. EARLY COLONOSCOPY as soon as bowel movements become normal. 3. MEDICATIONS RECOMMENDED :- (a) Regular Rifaximin, Anti-depressants (such as Serteraline or Citalopram) Probiotics (such as lactobacilli) and pancreatic enzymes (b) Continue with Ganaton + Spamomen; Pariet can be STOPPED. 4. OTHER RECOMMENDED MEASURES : - high fiber diet with plenty of water daily; - regular physical exercises as much as possible. - Eat slowly; avoid chewing gum and carbonated drinks. I am confident that, with the above-mentioned recommendations, your IBS symptoms will remain under control. However, even at the risk of repetition, Colonoscopy should be done to exclude - once for all- possibility of polys/growth. Consult your doctor and discuss my opinion and recommendations with him. I am certain that he will agree with my opinion and prescribe suitable treatment as advised. I am also confident that he too will recommend Colonoscopy, particularly at your age. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor